A 70-year-old woman with hypertension, severe hypopotassemia, mild hypocalcemia, and metabolic alkalosis after administration of glycyrrhizic acid (GA) for liver damage was admitted to our hospital for numbness, loss of strength in her limbs and difficulty walking. Endocrinological findings showed low levels of plasma renin activity and plasma aldosterone concentration; the levels of adrenocorticotropic hormone and cortisol were within normal ranges. ECG showed bigeminy by ventricular extrasystole and QT prolongation. Abdominal CT revealed no abnormal findings. Pseudoaldosteronism due to administration of glycyrrhizic acid was diagnosed on the basis of clinical course and laboratory data. Cessation of glycyrrhizic acid and administration of potassium and calcium led to a gradual normalization of her general condition and serum electrolyte level. Although pseudoaldosteronism due to administration of glycyrrhizic acid is a common complication, we have encountered only 2 cases of pseudoaldosteronism accompanied by hypocalcemia.
|ジャーナル||Journal of the Medical Society of Toho University|
|出版ステータス||Published - 2005 1月|
ASJC Scopus subject areas